Alert archive / New Mexico / Flash Flood Warnings in 2015
Flash Flood Warning 65, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Oct 7, 2015, 5:44 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 91 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 7, 2015, 5:44 PM MDT (23:44 UTC)
- Expired
- Oct 7, 2015, 7:15 PM MDT
- In force
- 91 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Curry County, NM, Roosevelt County, NM
The radar
The Cannon AFB radar (KFDX), 43 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 7, 6:00 PM MDT | FLASH FLOOD | 3 Wnw Clovis, NM | 14TH STREET CLOSED NEAR DENNIS CHAVES LAKE |
| Oct 7, 6:30 PM MDT | FLASH FLOOD | 1 W Clovis, NM | HIGHWAY 60-84 CLOSED FOR ONE MILE STRETCH |
| Oct 7, 6:30 PM MDT | FLASH FLOOD | Portales, NM | WATER UP TO CAR DOORS ON SOUTH AVENUE K |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1537 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
697 WGUS55 KABQ 072344 FFWABQ NMC009-041-080115- /O.NEW.KABQ.FF.W.0065.151007T2344Z-151008T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 544 PM MDT WED OCT 7 2015 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... CURRY COUNTY IN EAST CENTRAL NEW MEXICO... CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO... * UNTIL 715 PM MDT * AT 542 PM MDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING IN CLOVIS. THE HEAVIEST RAIN HAS FALLEN AROUND SAINT VRAIN AND RANCHVALE WHERE RADAR HAS ESTIMATED UP TO TWO INCHES HAS ALREADY FALLEN. ANOTHER ONE INCH OR SO WILL FALL THROUGH EARLY THIS EVENING. * LOCATIONS IMPACTED INCLUDE... CLOVIS...PORTALES...TEXICO...MELROSE...ARCH...RANCHVALE...CANNON AIR FORCE BASE...OASIS STATE PARK...SAINT VRAIN AND FLOYD. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304 $$ 40
2 follow-up statements
360 WGUS75 KABQ 080029 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 629 PM MDT WED OCT 7 2015 NMC009-041-080115- /O.CON.KABQ.FF.W.0065.000000T0000Z-151008T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CURRY-ROOSEVELT- 629 PM MDT WED OCT 7 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR CURRY AND CENTRAL ROOSEVELT COUNTIES... LOCATIONS IMPACTED INCLUDE... CLOVIS...PORTALES...TEXICO...MELROSE...ARCH...RANCHVALE...CANNON AIR FORCE BASE...OASIS STATE PARK...SAINT VRAIN AND FLOYD. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...RUNNING WATER DRAW...FRIO DRAW AND TIERRA BLANCA CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304 $$ 40
641 WGUS75 KABQ 080113 FFSABQ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 713 PM MDT WED OCT 7 2015 NMC009-041-080121- /O.EXP.KABQ.FF.W.0065.000000T0000Z-151008T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CURRY-ROOSEVELT- 713 PM MDT WED OCT 7 2015 ...THE FLASH FLOOD WARNING FOR CURRY AND CENTRAL ROOSEVELT COUNTIES WILL EXPIRE AT 715 PM MDT... THE HEAVY RAIN HAS DIMINISHED...AND SERIOUS FLOODING IS NO LONGER EXPECTED. HOWEVER...MORE RAIN IS EXPECTED DURING THE NIGHT WHICH COULD LEAD TO ADDITIONAL FLOODING. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES. LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304 $$ 40
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:10 PM MDT, 2 hours 34 minutes earlier.
Area forecast discussion, Oct 7, 3:10 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT WED OCT 7 2015 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST GENERALLY SOUTH OF INTERSTATE 40 THROUGH FRIDAY BEFORE A MAJOR WARMING AND DRYING TREND BEGINS THIS WEEKEND. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING WILL BE GREATEST AROUND SOUTHEASTERN NEW MEXICO THROUGH THURSDAY...WHERE RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES IS LIKELY. SATURDAY INTO MUCH OF NEXT WEEK WILL FEATURE WELL ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS. && .DISCUSSION... THE UPPER LEVEL LOW CENTER NEAR TUCSON AT 18Z WAS SINKING SSE INTO MEXICO AND WILL FOCUS DYNAMICS ALOFT INCREASINGLY FARTHER SOUTH AWAY FROM NORTHERN AND CENTRAL NM INTO FRIDAY. THE 19Z SURFACE ANALYSIS SHOWS COOL/MOIST LOW LEVEL UPSLOPE FLOW OVER EASTERN NM BENEATH THE MAIN JET DYNAMICS ALOFT. LATEST LAPS NUMBERS SHOW BULK OF STRONGER INSTABILITY DEVELOPING MAINLY SOUTH OF THE HIGHWAY 60 CORRIDOR AND THIS COINCIDES WELL W/ LATEST SPC SLIGHT RISK AREA. OVERALL LITTLE CHANGE TO THE FORECAST AS LATEST MODEL TRENDS ARE WELL IN LINE WITH CURRENT SAT/RADAR STORY. THE MAIN HAZARD CONTINUES TO BE HEAVY RAIN OVER SOUTHEAST NM WHERE 1 TO 3 INCHES IS LIKELY THROUGH THURSDAY. WILL CONTINUE THE FLASH FLOOD WATCH WITH NO AREAL CHANGES. 12Z MODELS AND ENSEMBLES ARE STILL CONSISTENT WITH DRIVING THE 575DM H5 LOW SOUTH THEN SOUTHWEST TO THE CENTRAL BAJA THROUGH SATURDAY. 700-500MB LAYER FLOW WILL REMAIN EASTERLY OVER NM AND CONTINUE THE THREAT FOR SHOWERS FOR SOUTHERN/EASTERN AREAS THURSDAY AND FRIDAY. A WEAK TROUGH PASSAGE THROUGH THE CENTRAL PLAINS STATES FRIDAY WILL SLIDE A SURFACE FRONTAL BOUNDARY INTO EASTERN NM AND REINFORCE MOIST/UPSLOPE FLOW. LOW CLOUDS/PATCHY FOG AND RAIN SHOWERS WILL ESSENTIALLY REMAIN THE CASE THROUGH FRIDAY NIGHT OUT EAST. AN UNSEASONABLY STRONG 591DM H5 RIDGE THEN BUILDS OVER NM SATURDAY INTO MUCH OF NEXT WEEK AS THE UPPER LOW RETROGRADES WEST AND HEIGHTS RISE OVER THE NORTHERN PLAINS. LEE TROUGHING IN THE EAST WILL VEER WINDS TO THE SOUTHWEST AND STRENGTHEN KATABATIC WARMING SATURDAY AND SUNDAY. MAX TEMPS WILL AVERAGE 5 TO 15F ABOVE NORMAL WITH LOTS OF 80S. ANOTHER WEAK BACK DOOR FRONTAL BOUNDARY WILL TREND TEMPS A FEW DEGREES COOLER BY EARLY NEXT WEEK. DIURNAL SWINGS WILL BE LARGE AS DRY LOW LEVEL AIR AND CLEAR SKIES ALLOW FOR EFFICIENT RADIATIONAL COOLING. AT THIS TIME ALL OF NEXT WEEK LOOKS REALLY STUNNING FOR LEAF PEEPING. GUYER && .FIRE WEATHER... AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SE AZ THIS AFTERNOON WILL DRIFT SOUTHWARD TO THE GULF OF CALIFORNIA BY MID DAY FRIDAY...THEN WESTWARD OFF THE PACIFIC COAST OF THE BAJA PENINSULA BY MID DAY SUNDAY. THIS WILL KEEP CENTRAL...SOUTHERN AND ESPECIALLY SOUTHEAST AREAS UNDER FAVORABLE DYNAMICS AND MOISTURE FOR CONTINUED SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT...THEN SOUTHERN AND ESPECIALLY SOUTHEAST AREAS ON THURSDAY AND THURSDAY NIGHT. A MOIST BACK DOOR COLD FRONT WILL PASS THROUGH LATE THURSDAY NIGHT AND FRIDAY...HELPING TO KEEP SCATTERED TO ISOLATED SHOWERS AND THUNDERSTORMS GOING OVER THE SOUTHERN FRINGE OF THE FORECAST AREA. HIGH TEMPERATURES WILL GENERALLY TREND UPWARD AS THE UPPER LOW PULLS AWAY FROM THE FORECAST AREA THURSDAY THROUGH THE WEEKEND...WITH AN EXCEPTION ACROSS THE NORTHEAST ON FRIDAY DUE TO THE BACK DOOR COLD FRONT. A RIDGE OF HIGH PRESSURE ALOFT WILL BUILD OVER THE FORECAST AREA DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK WITH DRIER AND WARMER WEATHER. AN EXCEPTION WILL BE ACROSS THE EAST ON MONDAY WHEN HIGH TEMPERATURES WILL TREND DOWNWARD BRIEFLY DUE TO AN ADDITIONAL BACK DOOR COLD FRONT. SOME SMALL POCKETS OF POOR VENTILATION WILL BE FOUND ACROSS THE FORECAST AREA UNTIL NEXT WEEK...WHEN POOR VENTILATION WILL BECOME MORE WIDESPREAD. 44 && .AVIATION... 18Z TAF CYCLE SATELLITE AND RADAR IMAGERY DEPICT A BAND OF TS/SHRA THAT WILL SPREAD NORTHWARD ACROSS CENTRAL AND E NM FOR THE REMAINDER OF THE AFTN. ALL TAF SITES STAND A GOOD CHANCE OF CONVECTION EITHER THIS AFTN OR EVENING...EXCEPT FOR FARMINGTON WHERE THE FLOW ALOFT WILL SHIFT MORE OUT OF THE E AS THE DAY PROGRESSES. SOME STRONG TO SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF I-40. AN UPPER LOW WILL REACH THE BOOTHEEL TODAY...THEN HEAD S TOWARD THE GULF OF CA WITH RESULTANT LOW LEVEL UPSLOPE FLOW THAT SHOULD INDUCE IFR AND MVFR CONDITIONS IN LOW CLOUDS AND POSSIBLY SOME PATCHY FOG ACROSS E CENTRAL AND SE AREAS TONIGHT. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 45 74 45 77 / 10 0 0 5 DULCE........................... 35 72 38 73 / 10 5 5 5 CUBA............................ 41 69 43 68 / 50 10 10 5 GALLUP.......................... 39 72 41 75 / 30 5 5 5 EL MORRO........................ 38 67 40 69 / 60 10 5 5 GRANTS.......................... 38 69 42 70 / 50 5 5 5 QUEMADO......................... 42 68 45 70 / 50 10 10 5 GLENWOOD........................ 42 72 47 74 / 30 30 30 20 CHAMA........................... 39 68 37 67 / 30 10 10 5 LOS ALAMOS...................... 44 68 46 68 / 40 10 5 5 PECOS........................... 44 64 44 64 / 70 20 10 5 CERRO/QUESTA.................... 39 69 40 69 / 40 20 10 5 RED RIVER....................... 37 62 37 63 / 50 30 20 10 ANGEL FIRE...................... 32 65 33 65 / 70 20 20 10 TAOS............................ 39 71 38 71 / 20 10 5 5 MORA............................ 42 63 41 64 / 70 10 10 10 ESPANOLA........................ 44 75 45 75 / 20 5 5 5 SANTA FE........................ 46 67 46 68 / 40 20 10 5 SANTA FE AIRPORT................ 46 70 45 71 / 40 10 5 5 ALBUQUERQUE FOOTHILLS........... 50 71 52 72 / 40 20 20 5 ALBUQUERQUE HEIGHTS............. 52 73 54 74 / 30 10 10 5 ALBUQUERQUE VALLEY.............. 49 74 49 76 / 20 10 5 5 ALBUQUERQUE WEST MESA........... 51 75 52 76 / 20 10 10 5 LOS LUNAS....................... 50 74 51 76 / 30 10 5 5 RIO RANCHO...................... 50 73 51 75 / 30 10 10 5 SOCORRO......................... 50 74 53 76 / 40 20 20 20 SANDIA PARK/CEDAR CREST......... 46 66 49 68 / 40 20 20 5 TIJERAS......................... 47 69 47 71 / 40 20 20 5 MORIARTY/ESTANCIA............... 45 68 45 70 / 30 20 10 5 CLINES CORNERS.................. 45 63 44 65 / 40 30 20 10 GRAN QUIVIRA.................... 46 63 47 67 / 50 30 30 20 CARRIZOZO....................... 51 65 50 67 / 40 40 30 30 RUIDOSO......................... 45 58 46 59 / 70 60 60 50 CAPULIN......................... 46 69 44 65 / 30 20 20 5 RATON........................... 46 72 42 69 / 30 5 10 5 SPRINGER........................ 45 72 43 72 / 30 5 10 10 LAS VEGAS....................... 43 66 40 66 / 60 10 10 10 CLAYTON......................... 52 74 50 66 / 20 10 10 5 ROY............................. 48 69 46 67 / 40 10 10 20 CONCHAS......................... 53 73 49 73 / 60 20 20 10 SANTA ROSA...................... 52 70 48 73 / 60 40 30 10 TUCUMCARI....................... 54 74 49 73 / 60 30 20 10 CLOVIS.......................... 55 68 51 70 / 70 50 30 30 PORTALES........................ 56 69 52 71 / 70 60 40 30 FORT SUMNER..................... 55 70 52 73 / 70 60 40 30 ROSWELL......................... 57 66 53 70 / 90 70 60 50 PICACHO......................... 51 62 51 65 / 80 50 60 40 ELK............................. 48 58 49 58 / 90 60 60 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH THURSDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ526-538>540. && 42
Hazardous weather outlook, Oct 7, 5:14 AM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 514 AM MDT WED OCT 7 2015 NMZ501>540-081200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 514 AM MDT WED OCT 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND MAY PRODUCE ACCUMULATIONS OF SMALL HAIL TO SEVERAL INCHES IN DEPTH... ESPECIALLY IN THE MOUNTAINS. A FLASH FLOOD WATCH IN IS EFFECT TONIGHT DUE TO THE THREAT OF HEAVY RAINFALL FROM NUMEROUS TO WIDESPREAD THUNDERSTORMS ACROSS THE SOUTH CENTRAL MOUNTAINS AND CHAVES COUNTY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FLASH FLOOD WATCH IN IS EFFECT THURSDAY DUE TO THE THREAT OF HEAVY RAINFALL FROM NUMEROUS TO WIDESPREAD THUNDERSTORMS ACROSS THE SOUTH CENTRAL MOUNTAINS AND CHAVES COUNTY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. 11
In the hours before
Special weather statement, Oct 7, 1:52 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT WED OCT 7 2015
NMZ537-538-072030-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
152 PM MDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA AND NORTH
CENTRAL CHAVES COUNTIES UNTIL 230 PM MDT...
AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF ELKINS...OR 35 MILES SOUTH
OF FORT SUMNER...AND ANOTHER 10 MILES WEST OF ELKINS...BOTH MOVING
NORTH AROUND 20 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DE
BACA AND NORTH CENTRAL CHAVES COUNTIES.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3374 10402 3360 10420 3391 10435 3432 10425
3424 10394 3423 10394
TIME...MOT...LOC 1949Z 197DEG 19KT 3397 10422
43Special weather statement, Oct 7, 2:35 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT WED OCT 7 2015 NMZ536>538-072115- CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY- 235 PM MDT WED OCT 7 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA...WEST CENTRAL ROOSEVELT AND NORTH CENTRAL CHAVES COUNTIES UNTIL 315 PM MDT... AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 23 MILES NORTHWEST OF KENNA...OR 29 MILES SOUTH OF FORT SUMNER...AND ANOTHER ONE 14 MILES NORTH OF ELKINS...MOVING NORTHEAST AT 15 MPH. PEA TO PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS. THE STORMS WILL REMAIN MAINLY IN RURAL AREAS THROUGH 315 PM. FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA. && LAT...LON 3368 10405 3406 10422 3443 10411 3419 10376 TIME...MOT...LOC 2033Z 217DEG 12KT 3407 10408 43
Special weather statement, Oct 7, 2:47 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT WED OCT 7 2015
NMZ536-072130-
ROOSEVELT COUNTY-
247 PM MDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AND EAST
CENTRAL ROOSEVELT COUNTY UNTIL 330 PM MDT...
AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LINGO...OR 24 MILES WEST OF MORTON...MOVING
NORTH AT 15 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CAUSEY...LINGO AND ROGERS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3369 10311 3376 10331 3404 10323 3410 10315
3410 10314 3402 10304 3383 10305
TIME...MOT...LOC 2047Z 202DEG 13KT 3380 10318
43Special weather statement, Oct 7, 3:17 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT WED OCT 7 2015
NMZ536-072145-
ROOSEVELT COUNTY-
317 PM MDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT COUNTY
UNTIL 345 PM MDT...
AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ELIDA...OR 24 MILES WEST OF
PORTALES...MOVING NORTH AT 30 MPH.
PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FLOYD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3396 10365 3400 10384 3408 10384 3408 10386
3432 10382 3431 10374 3430 10374 3431 10366
3429 10347
TIME...MOT...LOC 2116Z 192DEG 27KT 3406 10374
43Special weather statement, Oct 7, 3:49 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT WED OCT 7 2015
NMZ535-536-072230-
CURRY COUNTY-ROOSEVELT COUNTY-
349 PM MDT WED OCT 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY AND
NORTHWESTERN ROOSEVELT COUNTIES UNTIL 430 PM MDT...
AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MELROSE...OR 21 MILES NORTHWEST
OF PORTALES...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MELROSE...SAINT VRAIN AND FLOYD.
FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.
MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.
&&
LAT...LON 3455 10327 3408 10368 3433 10376 3469 10367
3469 10365
TIME...MOT...LOC 2149Z 206DEG 22KT 3435 10366
43Local storm report, Oct 7, 4:00 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT WED OCT 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0333 PM HAIL 13 SE TOLAR 34.30N 103.79W
10/07/2015 E0.88 INCH ROOSEVELT NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1502405
43The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 6:15 PM MDT | Special Weather Statement | ABQ | 30 min | |
| Oct 6, 6:46 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Lincoln | 29 min |
| Oct 6, 7:14 PM MDT | Special Weather Statement | ABQ | Chaves | 31 min |
| Oct 6, 7:19 PM MDT | Special Weather Statement | ABQ | Torrance | 26 min |
| Oct 6, 7:35 PM MDT | Severe Thunderstorm Warning | ABQ | Torrance | 25 min |
| Oct 6, 7:37 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 23 min |
| Oct 6, 8:00 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 27 min |
| Oct 7, 3:40 AM MDT | Flash Flood Watch | ABQ | 37 hr | |
| Oct 7, 10:42 AM MDT | Special Weather Statement | ABQ | 33 min | |
| Oct 7, 11:05 AM MDT | Special Weather Statement | ABQ | Lincoln | 25 min |
| Oct 7, 1:52 PM MDT | Special Weather Statement | ABQ | De Baca | 38 min |
| Oct 7, 2:35 PM MDT | Special Weather Statement | ABQ | Roosevelt | 40 min |
| Oct 7, 2:47 PM MDT | Special Weather Statement | ABQ | Roosevelt | 43 min |
| Oct 7, 2:58 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Roosevelt | 47 min |
| Oct 7, 3:17 PM MDT | Special Weather Statement | ABQ | Roosevelt | 28 min |
| Oct 7, 3:49 PM MDT | Special Weather Statement | ABQ | Curry | 41 min |
| Oct 7, 4:09 PM MDT | Areal Flood Advisory | ABQ | Curry, Roosevelt | 111 min |
| Oct 7, 4:16 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 44 min |
Nearby
Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.